Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Hemifacial Erythema in Right Unilateral Electroconvulsive Therapy

Kellner, Charles H. MD; Pham, Tony V. BA; Aloysi, Amy S. MD, MPH; Majeske, Matthew F. MD; Bryson, Ethan O. MD*†

doi: 10.1097/YCT.0000000000000215
Images in Clinical ECT
Buy

We present a case of transient right hemifacial rash after right unilateral electroconvulsive therapy. This phenomenon may have similarities with the cranial dysautonomia, Harlequin syndrome.

From the Departments of *Anesthesiology and †Psychiatry, The Icahn School of Medicine at Mount Sinai, New York, NY; and ‡Tulane University School of Medicine, New Orleans, LA.

Received for publication November 18, 2014; accepted December 15, 2014.

Reprints: Charles H. Kellner, MD, Department of Psychiatry, Icahn School of Medicine at Mount Sinai, One Gustave Levy Place, Box 1230, New York, NY, 10029 (e-mail: charles.kellner@mssm.edu).

Dr Charles Kellner receives grant support from National Institute of Mental Health, honoraria from the North Shore-LIJ Health System, UpToDate, and Psychiatric Times, and royalties from Cambridge University Press. All other authors report no conflicts of interest or sources of funding.

Copyright © 2015 Wolters Kluwer Health, Inc. All rights reserved